MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC DC EXTENSION CABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC DC EXTENSION CABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number DC EXTENSION CABLE
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, dc extension cable wouldn't activate.A replacement device was used to complete the procedure.The hospital did not report any patient effects.
 
Additional Manufacturer Narrative
Updated sections: g4, g7, h2, h3, h6, h10.Trackwise # (b)(4).The reported device is an oem device, therefore, a lot history review was not applicable.A lot number was not provided and the specific product lot number cannot be identified from a ship history, therefore it is impossible to obtain a certificate of conformance.The device was returned to the factory for evaluation on 12nov2020.An investigation was conducted on 28dec2020.A visual inspection was conducted.Signs of clinical use and no evidence of blood was observed.No visual defects were observed.An electrical evaluation was performed.The returned cable was connected to a reference power supply and a reference hemopro.A pre-cautery test was conducted per the instruction for use (ifu) to test the ability of the extension wire to deliver energy.The reference hemopro tool passed the pre-cautery test.It produced visible steam during several activations over a period of 10 minutes and shut off when the toggle was released.Based on the returned condition of the device and the results of the evaluation, the reported failure mode "failure to deliver energy" was not confirmed.
 
Event or Problem Description

Brand Name
DC EXTENSION CABLE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
MDR Report Key10879511
Report Number2242352-2020-01040
Device Sequence Number11402789
Product Code GEI
UDI-Device Identifier00607567700888
UDI-Public00607567700888
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDC EXTENSION CABLE
Device Catalogue NumberVH-3030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer01/04/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight75